Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 2, NWS San Angelo, TX

January 30, 201816 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jan 30, 2018, 6:10 AM CST for 16 counties in Texas. It took effect at Jan 30, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2018, 6:10 AM CST (12:10 UTC)
In effect from
Jan 30, 2018, 11:00 AM CST
Expired
Jan 30, 2018, 6:00 PM CST
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS84 KSJT 301210
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
610 AM CST Tue Jan 30 2018

TXZ064-065-301315-
/O.CAN.KSJT.FW.A.0002.180130T1700Z-180131T0000Z/
Sterling-Coke-
610 AM CST Tue Jan 30 2018

...FIRE WEATHER WATCH IS CANCELLED FOR THE BIG COUNTRY AND 
NORTHWEST CONCHO VALLEY.

The National Weather Service in San Angelo has cancelled the Fire
Weather Watch. 



$$

TXZ049-054-098-099-113-114-127-128-310000-
/O.UPG.KSJT.FW.A.0002.180130T1700Z-180131T0000Z/
/O.NEW.KSJT.FW.W.0002.180130T1700Z-180131T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
610 AM CST Tue Jan 30 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR THE BIG COUNTRY...

The National Weather Service in San Angelo has 
issued a Red Flag Warning, which is in effect from 11 AM this 
morning to 6 PM CST this evening. The Fire Weather Watch is no 
longer in effect. 

* Wind...SOUTH AT 20 TO 25 MPH, WITH GUSTS OVER 30 MPH POSSIBLE.
 
* Humidity...FALLING BELOW 20 PERCENT.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
570 
WWUS84 KSJT 301810
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service San Angelo TX
1210 PM CST Tue Jan 30 2018

TXZ064>066-071>073-139-140-310000-
/O.EXA.KSJT.FW.W.0002.000000T0000Z-180131T0000Z/
Sterling-Coke-Runnels-Irion-Tom Green-Concho-Coleman-Brown-
1210 PM CST Tue Jan 30 2018

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING 
FOR THE CONCHO VALLEY AND PORTIONS OF THE HEARTLAND. THIS IS 
MAINLY NORTH OF A SAN ANGELO TO BROWNWOOD LINE..

The National Weather Service in San Angelo has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening. 

* Wind...SOUTH AT 20 TO 25 MPH, WITH GUSTS OVER 30 MPH POSSIBLE.

* Humidity...FALLING BELOW 20 PERCENT.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ049-054-098-099-113-114-127-128-310000-
/O.CON.KSJT.FW.W.0002.000000T0000Z-180131T0000Z/
Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-
1210 PM CST Tue Jan 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR THE BIG COUNTRY...

* Wind...SOUTH AT 20 TO 25 MPH, WITH GUSTS OVER 30 MPH POSSIBLE.

* Humidity...FALLING BELOW 20 PERCENT.

* Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 5:20 AM CST, 50 minutes earlier.

Area forecast discussion, Jan 30, 5:20 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
520 AM CST Tue Jan 30 2018

.AVIATION...
/12Z TAFS/

VFR conditions will prevail across all terminals for the next 24
hours. Winds will be gusty from the south at all terminals by 16z.
Winds will be between 10 to 20 knots with gusts up to 30 knots
possible. The winds will stay elevated at KABI and KSJT into the
evening hours.

&&

.PREV DISCUSSION... /issued 443 AM CST Tue Jan 30 2018/

SHORT TERM...
(Today and Tonight)

..Unseasonably Warm and Dry...

Dry conditions will continue for at least another 24 hours.
Increasing surface pressure gradient will produce gusty winds
from the south today, especially across our northern counties.
Highs today will be much warmer than what we normally expect for
this time of year. Overnight tonight, winds from the south will
continue to increase low-level moisture. This increasing moisture
will limit overnight lows to numbers warmer than seasonal normals.

LONG TERM...
(Wednesday through Monday)

..Continued Dry...

Dry conditions will continue across West Central Texas through
this next weekend and into the start of the following work week.
Another cold front will push south, across Texas, on Thursday.
Cold air will then follow the front, and on Friday, afternoon
highs will likely be in the 50s; that's much closer to seasonal
normals. Winds from the south return quickly on Saturday and help
push afternoon highs back into mainly the 65 to 70 range.
However, another cold front on Sunday will send temperatures down
again. Much colder air will then settle over West Central Texas on
Monday and limit afternoon highs again to the 50s.

FIRE WEATHER...

A combination of minimum relative humidity values dropping below 20
percent and gusty southerly winds greater than 20 mph, at the 20
foot level, will result in critical fire weather conditions
across the Big Country.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 68  45  75  41 /   0   0   0   0
San Angelo 	 69  42  73  43 /   0   0   0   0
Junction 	 66  38  69  44 /   0   0   0   0
Brownwood 	 67  39  74  43 /   0   0   0   0
Sweetwater 	 68  44  75  41 /   0   0   0   0
Ozona      	 64  39  68  41 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-
Taylor-Throckmorton.

&&

99/99/40
Hazardous weather outlook, Jan 29, 2:25 PM CST, 15 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
225 PM CST Mon Jan 29 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-302030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
225 PM CST Mon Jan 29 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical fire weather conditions are possible Tuesday afternoon
across an area west of a Clyde to Robert Lee line, including all
of the Big Country and the Northwest Concho Valley. A lack of
recent rainfall, a very dry air mass, and gusty southwest winds
will combine to produce these critical conditions. A Fire Weather
Watch has been issued for Tuesday afternoon.

Elevated fire weather conditions will likely redevelop on
Wednesday afternoon as the dry conditions continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.